Alert archive / Montana / High Wind Watches in 2012

High Wind Watch 2, NWS Great Falls, MT

January 3, 2012

NWS Great Falls, MT issued this high wind watch at Jan 3, 2012, 2:59 PM MST. It took effect at Jan 4, 2012, 5:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 3, 2012, 2:59 PM MST (21:59 UTC)
In effect from
Jan 4, 2012, 5:00 PM MST
Expired
Jan 4, 2012, 1:57 PM MST
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

612 
WWUS75 KTFX 032159
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
259 PM MST TUE JAN 3 2012


MTZ009-010-048-040500-
/O.NEW.KTFX.HW.W.0002.120104T1200Z-120106T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CHOTEAU
259 PM MST TUE JAN 3 2012

...HIGH WIND WARNING IN EFFECT FROM 5 AM WEDNESDAY TO 5 PM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 AM WEDNESDAY TO 5 PM MST
THURSDAY. 

* TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL DEVELOP EARLY
  FRIDAY MORNING AND CONTINUE THROUGH THURSDAY.

* WINDS: SUSTAINED WEST WINDS 30 TO 40 MPH WITH GUSTS UP TO 75 MPH
  ARE POSSIBLE THROUGH FAVORED MOUNTAIN PASSES AND CANYONS...
  ESPECIALLY ALONG THE ROCKY MOUNTAIN FRONT.

* OTHER IMPACTS: THE POTENTIAL FOR BLOWING SNOW AT THE HIGHER 
  ELEVATIONS COULD REDUCE VISIBILITIES BELOW 1 MILE AT TIMES. 
  THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR 
  STRONG CROSS WINDS...ESPECIALLY ON NORTH TO SOUTH HIGHWAYS.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...
  CUT BANK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ011>014-044>047-049>051-040500-
/O.NEW.KTFX.HW.A.0002.120105T0000Z-120106T0000Z/
HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-
LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...HAVRE...GREAT FALLS...
KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS...
HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...SHELBY...
CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD...LEWISTOWN...
LEWISTOWN DIVIDE
259 PM MST TUE JAN 3 2012

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON. 

* TIMING AND MAIN IMPACT: WEST WINDS WILL INCREASE WEDNESDAY
  AFTERNOON AND CONTINUE THROUGH THURSDAY.

* WINDS: SUSTAINED WEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH
  ARE POSSIBLE.

* OTHER IMPACTS: THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR 
  STRONG CROSS WINDS...ESPECIALLY ON NORTH TO SOUTH HIGHWAYS.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CHINOOK... 
  CONRAD...SHELBY...CHESTER...HAVRE...GREAT FALLS...KINGS HILL 
  PASS...BIG SANDY...FORT BENTON...FLESHER PASS...HELENA... 
  LINCOLN...MACDONALD PASS...ROGERS PASS...LEWISTOWN... 
  LEWISTOWN DIVIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
4 follow-up statements
386 
WWUS75 KTFX 040141
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
641 PM MST TUE JAN 3 2012

MTZ009-010-048-041300-
/O.EXT.KTFX.HW.W.0002.120104T0141Z-120106T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CHOTEAU
641 PM MST TUE JAN 3 2012

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST THURSDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 PM MST THURSDAY. 

* TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL DEVELOP THIS
  EVENING AND CONTINUE THROUGH THURSDAY.

* WINDS: SUSTAINED WEST WINDS 30 TO 40 MPH WITH GUSTS UP TO75 
  MPH ARE POSSIBLE THROUGH FAVORED MOUNTAIN PASSES AND 
  CANYONS... ESPECIALLY ALONG THE ROCKY MOUNTAIN FRONT. 

* OTHER IMPACTS: THE POTENTIAL FOR BLOWING SNOW AT THE HIGHER 
  ELEVATIONS COULD REDUCE VISIBILITIES BELOW 1 MILE AT TIMES. 
  THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR 
  STRONG CROSS WINDS...ESPECIALLY ON NORTH TO SOUTH HIGHWAYS.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS 
  PASS...CUT BANK 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ011>014-044>047-049>051-041300-
/O.CON.KTFX.HW.A.0002.120105T0000Z-120106T0000Z/
HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-
LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...HAVRE...GREAT FALLS...
KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS...
HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...SHELBY...
CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD...LEWISTOWN...
LEWISTOWN DIVIDE
641 PM MST TUE JAN 3 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY AFTERNOON. 

* TIMING AND MAIN IMPACT: WEST WINDS WILL INCREASE WEDNESDAY 
  AFTERNOON AND CONTINUE THROUGH THURSDAY. 

* WINDS: SUSTAINED WEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH 
  ARE POSSIBLE.

* OTHER IMPACTS: THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE
  PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ON NORTH TO 
  SOUTH HIGHWAYS.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CHINOOK...
  CONRAD...SHELBY...CHESTER...HAVRE...GREAT FALLS... KINGS 
  HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS... 
  HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS... 
  LEWISTOWN...LEWISTOWN DIVIDE 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
011 
WWUS75 KTFX 041047
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
347 AM MST WED JAN 4 2012

MTZ009-010-048-042300-
/O.CON.KTFX.HW.W.0002.000000T0000Z-120106T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CHOTEAU
347 AM MST WED JAN 4 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY. 

* TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL CONTINUE THROUGH
  THURSDAY.

* WINDS: SUSTAINED WEST WINDS 30 TO 40 MPH WITH GUSTS UP TO 75 
  MPH ARE POSSIBLE THROUGH FAVORED MOUNTAIN PASSES AND 
  CANYONS... ESPECIALLY ALONG THE ROCKY MOUNTAIN FRONT.

* OTHER IMPACTS: THE POTENTIAL FOR BLOWING SNOW AT THE HIGHER 
  ELEVATIONS COULD REDUCE VISIBILITIES BELOW 1 MILE AT TIMES. 
  THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR 
  STRONG CROSS WINDS...ESPECIALLY ON NORTH TO SOUTH HIGHWAYS.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS 
  PASS...CUT BANK 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ011>014-044>047-049>051-042300-
/O.CON.KTFX.HW.A.0002.120105T0000Z-120106T0000Z/
HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-
LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...HAVRE...GREAT FALLS...
KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS...
HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...SHELBY...
CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD...LEWISTOWN...
LEWISTOWN DIVIDE
347 AM MST WED JAN 4 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH
THURSDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH
THURSDAY AFTERNOON. 

* TIMING AND MAIN IMPACT: WEST WINDS WILL INCREASE WEDNESDAY 
  AFTERNOON AND CONTINUE THROUGH THURSDAY. 

* WINDS: SUSTAINED WEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH 
  ARE POSSIBLE.

* OTHER IMPACTS: THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE 
  PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ON NORTH TO 
  SOUTH HIGHWAYS.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CHINOOK...
  CONRAD...SHELBY...CHESTER...HAVRE...GREAT FALLS... KINGS 
  HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS... 
  HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS... 
  LEWISTOWN...LEWISTOWN DIVIDE 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
374 
WWUS75 KTFX 041220
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
520 AM MST WED JAN 4 2012

MTZ012-044-050030-
/O.UPG.KTFX.HW.A.0002.120105T0000Z-120106T0000Z/
/O.EXA.KTFX.HW.W.0002.000000T0000Z-120106T0000Z/
CASCADE-TOOLE-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...SHELBY
520 AM MST WED JAN 4 2012

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* TIMING AND MAIN IMPACT: WEST WINDS WILL INCREASE TODAY
  AND CONTINUE THROUGH THURSDAY. 

* WINDS: SUSTAINED WEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH 
  ARE POSSIBLE.

* OTHER IMPACTS: THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE 
  PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ON NORTH TO 
  SOUTH HIGHWAYS.

* LOCATIONS AFFECTED INCLUDE: SHELBY...GREAT FALLS...KINGS HILL 
  PASS 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ051-050030-
/O.UPG.KTFX.HW.A.0002.120105T0000Z-120106T0000Z/
/O.EXA.KTFX.HW.W.0002.000000T0000Z-120106T0000Z/
FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...LEWISTOWN...LEWISTOWN DIVIDE
520 AM MST WED JAN 4 2012

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: WEST WINDS WILL INCREASE TODAY AND
  CONTINUE THROUGH THURSDAY.

* WINDS: SUSTAINED WEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH 
  ARE POSSIBLE.

* OTHER IMPACTS: THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE 
  PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ON NORTH TO 
  SOUTH HIGHWAYS.

* LOCATIONS AFFECTED INCLUDE: LEWISTOWN...LEWISTOWN DIVIDE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-010-048-050030-
/O.CON.KTFX.HW.W.0002.000000T0000Z-120106T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CHOTEAU
520 AM MST WED JAN 4 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY. 

* TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL CONTINUE 
  THROUGH THURSDAY. 

* WINDS: SUSTAINED WEST WINDS 30 TO 40 MPH WITH GUSTS UP TO 75 
  MPH ARE POSSIBLE THROUGH FAVORED MOUNTAIN PASSES AND 
  CANYONS... ESPECIALLY ALONG THE ROCKY MOUNTAIN FRONT.

* OTHER IMPACTS: THE POTENTIAL FOR BLOWING SNOW AT THE HIGHER 
  ELEVATIONS COULD REDUCE VISIBILITIES BELOW 1 MILE AT TIMES. 
  THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR 
  STRONG CROSS WINDS...ESPECIALLY ON NORTH TO SOUTH HIGHWAYS.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS 
  PASS...CUT BANK 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ011-013-014-045>047-049-050-050030-
/O.CON.KTFX.HW.A.0002.120105T0000Z-120106T0000Z/
HILL-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY...
FORT BENTON...FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...
ROGERS PASS...CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD
520 AM MST WED JAN 4 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON
THROUGH THURSDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON
THROUGH THURSDAY AFTERNOON. 

* TIMING AND MAIN IMPACT: WEST WINDS WILL INCREASE WEDNESDAY 
  AFTERNOON AND CONTINUE THROUGH THURSDAY. 

* WINDS: SUSTAINED WEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH 
  ARE POSSIBLE.

* OTHER IMPACTS: THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE 
  PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ON NORTH TO 
  SOUTH HIGHWAYS.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CHINOOK...
  CONRAD...CHESTER...HAVRE...BIG SANDY...FORT BENTON... 
  FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS... ROGERS 
  PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
943 
WWUS75 KTFX 042057
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
157 PM MST WED JAN 4 2012

MTZ011-013-014-045>047-049-050-050500-
/O.UPG.KTFX.HW.A.0002.120105T0000Z-120106T0000Z/
/O.EXA.KTFX.HW.W.0002.000000T0000Z-120106T0000Z/
HILL-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY...
FORT BENTON...FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...
ROGERS PASS...CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD
157 PM MST WED JAN 4 2012

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: WEST WINDS WILL INCREASE LATE THIS
  AFTERNOON AND THEN REMAIN STRONG THROUGH THURSDAY AFTERNOON.

* WINDS: SUSTAINED WEST WINDS 35 TO 45 MPH...WITH GUSTS TO 65 MPH
  ARE EXPECTED. ISOLATED GUSTS AROUND 75 MPH CAN BE EXPECTED AT
  RIDGE TOPS.

* OTHER IMPACTS: THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE 
  PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ON NORTH TO 
  SOUTH HIGHWAYS.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CHINOOK...
  CONRAD...CHESTER...HAVRE...BIG SANDY...FORT BENTON...FLESHER
  PASS...HELENA...LINCOLN...MACDONALD PASS AND ROGERS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-010-012-044-048-051-050500-
/O.CON.KTFX.HW.W.0002.000000T0000Z-120106T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-TOOLE-
SOUTHERN ROCKY MOUNTAIN FRONT-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...GREAT FALLS...KINGS HILL PASS...SHELBY...CHOTEAU...
LEWISTOWN...LEWISTOWN DIVIDE
157 PM MST WED JAN 4 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY. 

* TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL CONTINUE THROUGH
  THURSDAY AFTERNOON.

* WINDS: SUSTAINED WEST WINDS 35 TO 45 MPH...WITH GUSTS TO 65 MPH
  ARE EXPECTED. ISOLATED GUSTS AROUND 75 MPH CAN BE EXPECTED AT
  RIDGE TOPS.

* OTHER IMPACTS: THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE
  PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ON NORTH TO SOUTH
  HIGHWAYS.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS
  PASS...SHELBY...CUT BANK...GREAT FALLS... KINGS HILL PASS...
  LEWISTOWN AND LEWISTOWN DIVIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Jan 3, 2:47 PM MST, 12 minutes earlier.

Area forecast discussion, Jan 3, 2:47 PM MST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
247 PM MST TUE JAN 3 2012

.DISCUSSION...

TONIGHT THROUGH THURSDAY...WIND CONTINUES TO BE THE MAIN WEATHER
CONCERN. DRY AND STABLE CONDITIONS CONTINUE OVERNIGHT AS AN UPPER
RIDGE REMAINS IN PLACE. A TIGHT SURFACE GRADIENT BECOMES EVEN
TIGHTER ON WEDNESDAY...PARTICULARLY ALONG THE ROCKY MOUNTAIN
FRONT. WILL GO WITH A HIGH WIND WARNING WEDNESDAY MORNING THROUGH
THURSDAY AFTERNOON FOR THE ROCKY MOUNTAIN FRONT AND EASTERN
GLACIER COUNTY. MODELS SPREAD THIS GRADIENT EAST WEDNESDAY NIGHT
INTO THURSDAY. WILL ISSUE A HIGH WIND WATCH FOR THE CENTRAL AND
NORTHERN PORTION OF THE COUNTY WARNING AREA FOR STRONG
WINDS...ESPECIALLY THURSDAY. WEAK SHORT WAVE ENERGY WILL CONTINUE
TO RIDE ACROSS THE AREA BUT ANY PRECIPITATION WILL BE CONFINED TO
THE WESTERN MOUNTAINS AS THE PLAINS WILL BE DRY DUE TO THE STRONG
DOWNSLOPING EFFECT. TEMPERATURES WILL CONTINUE TO BE WELL ABOVE
SEASONAL AVERAGES WITH SOME LOCATIONS NEARING RECORD READINGS ON
WEDNESDAY. EMANUEL

THURSDAY NIGHT THROUGH TUESDAY...THE ECMWF AND GFS MODELS HAVE
BEEN CONSISTENT OVER THE LAST FEW DAYS WITH GENERAL TRENDS INTO
EARLY NEXT WEEK. LATE THIS WEEK INTO THE WEEKEND EXPECT A
NORTHWEST FLOW ALOFT WITH AT LEAST A COUPLE OF WEATHER
DISTURBANCES FORECAST TO AFFECT THE AREA. AT THIS TIME IT LOOKS
LIKE THE MAIN WEATHER DISTURBANCES WILL OCCUR THURSDAY NIGHT AND
AGAIN LATE FRIDAY NIGHT INTO SATURDAY. THERE DOES NOT APPEAR TO BE
A WHOLE LOT OF MOISTURE WITH THESE DISTURBANCES BUT DO EXPECT AT
LEAST SCATTERED SNOW SHOWERS OVER THE MOUNTAINS. TEMPERATURES
DURING THIS PERIOD WILL BE COOLER RELATIVE TO THOSE OF MIDWEEK. AN
UPPER RIDGE IS EXPECTED TO AFFECT THE FORECAST AREA LATER IN THE
WEEKEND AND ABOUT THE ONLY THREAT FOR SNOW WILL BE OVER THE
MOUNTAINS OF THE ROCKY MOUNTAIN FRONT. TEMPERATURES WILL WARM
AGAIN BUT NOT TO RECORD LEVELS. THEN ON TUESDAY BOTH THE ECMWF AND
GFS MODELS FORECAST A STRONG CANADIAN WEATHER DISTURBANCE TO MOVE
THROUGH WESTERN AND CENTRAL MONTANA. HOWEVER OTHER MODELS DO NOT
SHOW THIS. IF THE ECMWF AND GFS MODELS PAN OUT THE AREA WILL
RECEIVE WIDESPREAD SNOW. ON THE OTHER HAND OTHER MODELS ARE
WEAKER AND SLOWER WITH THIS DISTURBANCE AND NOT NEARLY AS COLD OR
WET. DUE TO MODEL DIFFERENCES WILL JUST TREND THE CHANCES OF SNOW
TOWARDS CLIMATOLOGICAL AVERAGES AND COOL HIGH TEMPERATURES INTO
THE 30S. HOWEVER THERE IS THE POTENTIAL FOR HIGHS TO ONLY BE IN
THE 15 TO 25 DEGREE RANGE. BLANK

&&

.AVIATION...
UPDATED 1800Z.
BUILDING HIGH PRESSURE WILL MAINTAIN A DRY WESTERLY FLOW ALOFT
THROUGH THE NEXT 24 HRS WITH VFR CONDITIONS PREVAILING AT ALL
TERMINALS. WIND SPEEDS ALOFT WILL ONLY SLOWLY DECREASE THROUGH THIS
AFTERNOON AND EVENING AND GUSTY SURFACE WINDS WILL LIKELY CONTINUE
OVER THE PLAINS. ANOTHER WEAK DISTURBANCE MOVES INTO THE REGION LATE
TONIGHT AND EARLY WEDNESDAY...BRINGING AN INCREASE IN WINDS AGAIN
WITH STRONG WINDS LIKELY TO REDEVELOP BY 12Z WED ALONG THE IMMEDIATE
EAST SLOPES OF THE ROCKIES. HOENISCH

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  42  58  45  53 /   0   0   0  10
CTB  40  57  44  49 /   0   0   0  10
HLN  28  49  32  49 /   0   0   0  10
BZN  17  47  24  50 /   0   0   0  20
WEY   2  32  11  35 /   0  10   0  10
DLN  24  46  29  44 /  10   0   0  10
HVR  38  60  41  55 /   0   0   0  10
LWT  34  57  41  53 /   0   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
FOR PORTIONS OF NORTH CENTRAL MONTANA.

HIGH WIND WARNING FROM 5 AM WEDNESDAY TO 5 PM MST THURSDAY
FOR THE ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY.

&&

SHORT TERM...EMANUEL
LONG TERM...BLANK
AVIATION...HOENISCH

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 3, 11:19 AM MST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
1119 AM MST TUE JAN 3 2012

MTZ009-010-048-041830-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
1119 AM MST TUE JAN 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE AN INCREASING THREAT OF HIGH WINDS WEDNESDAY INTO
THURSDAY. WINDS ARE EXPECTED TO DIMINISH THURSDAY NIGHT BUT THEN
THERE IS ANOTHER THREAT FOR HIGH WINDS LATE SUNDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ008-011>015-044>047-049>055-041830-
BEAVERHEAD-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
1119 AM MST TUE JAN 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A SMALL THREAT FOR HIGH WINDS LATE WEDNESDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 2:59 PM MSTHigh Wind WarningTFX50 hr

Nearby

High Wind Watches in Montana, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.